Alert archive / Mississippi / River Flood Advisories in 2013

River Flood Advisory 21, NWS Memphis, TN

April 20, 2013Tunica County, Mississippi; Lee County, Arkansas

NWS Memphis, TN issued this river flood advisory at Apr 20, 2013, 11:00 AM CDT for Tunica County, Mississippi; Lee County, Arkansas. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2013, 11:00 AM CDT (16:00 UTC)
Expired
Apr 22, 2013, 7:07 PM CDT
In force
56 hr
Issued by
NWS Memphis, TN

Counties Lee County, AR, Tunica County, MS

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WGUS84 KMEG 201600
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CDT SAT APR 20 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A FLOOD 
ADVISORY FOR THE MISSISSIPPI RIVER...

  MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...DESOTO AND 
  SHELBY COUNTIES 
  MISSISSIPPI RIVER AT TUNICA RIVERPARK AFFECTING LEE AND TUNICA 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC035-MSC033-TNC157-211600-
/O.NEW.KMEG.FL.Y.0020.130420T1600Z-130424T1900Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CDT SAT APR 20 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MISSISSIPPI RIVER AT MEMPHIS
* FROM SATURDAY APRIL 20 UNTIL WEDNESDAY APRIL 24.
* AT 10 AM SATURDAY THE STAGE WAS 23.2 FEET.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 32.5 FEET WEDNESDAY MAY 01.
* AT 33.0 FEET...SETTLEMENT AT BLUE LAKE IS FLOODED. MOST ALL 
  SECONDARY ROADS EAST OF THE ARKANSAS LEVEE ARE COVERED.

$$

ARC077-MSC143-211600-
/O.NEW.KMEG.FL.Y.0021.130420T1600Z-130424T1900Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CDT SAT APR 20 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MISSISSIPPI RIVER AT TUNICA RIVERPARK
* FROM SATURDAY APRIL 20 UNTIL WEDNESDAY APRIL 24.
* AT 09 AM SATURDAY THE STAGE WAS 34.6 FEET.
* FLOOD STAGE IS 41.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET THURSDAY APRIL 25.
* AT 41.0 FEET...CASINOS ARE OPEN. TUNICA CUTOFF LAKE IS FLOODING 
  CAMP LOTS AND RIVERSIDE DRIVE IN LAKEVIEW CAMP. MIDWAY ARKANSAS IS 
  TOTALLY FLOODED. ROAD TO FARMSTEAD INSIDE THE LEVEE NEAR THE 
  SOUTHEAST CORNER OF LEE COUNTY, AR IS FLOODED. WATER IS AGAINST THE
  TOE OF THE ARKANSAS LEVEE IN EXTREME SOUTHERN CRITTENDEN COUNTY IN 
  PLACES AND MOST ALL THE WAY AROUND MIDWAY LAKE.

$$
2 follow-up statements
430 
WGUS84 KMEG 211607
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT SUN APR 21 2013

...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER...
 
  MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...DESOTO AND 
  SHELBY COUNTIES 
 
...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER...
  MISSISSIPPI RIVER AT TUNICA RIVERPARK AFFECTING LEE AND TUNICA 
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC035-MSC033-TNC157-221607-
/O.EXT.KMEG.FL.Y.0020.000000T0000Z-130501T1900Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT SUN APR 21 2013

THE FLOOD ADVISORY IS EXTENDED FOR
  THE MISSISSIPPI RIVER AT MEMPHIS
* UNTIL WEDNESDAY MAY 01.
* AT 10 AM SUNDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 32.5 FEET WEDNESDAY MAY 01.
* AT 33.0 FEET...SETTLEMENT AT BLUE LAKE IS FLOODED. MOST ALL 
  SECONDARY ROADS EAST OF THE ARKANSAS LEVEE ARE COVERED.

$$

ARC077-MSC143-221607-
/O.CON.KMEG.FL.Y.0021.000000T0000Z-130425T1600Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT SUN APR 21 2013

THE FLOOD ADVISORY CONTINUES FOR
  THE MISSISSIPPI RIVER AT TUNICA RIVERPARK
* UNTIL THURSDAY APRIL 25 WHEN A FLOOD WARNING MAY NEED TO BE ISSUED.
* AT 10 AM SUNDAY THE STAGE WAS 35.3 FEET.
* FLOOD STAGE IS 41.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 44.0 FEET WEDNESDAY MAY 01.
* AT 44.0 FEET...CASIOS ARE OPEN. WATER IS SEEPING INTO PARKING LOT 
  AT FITZ CASINO. BOAT RAMP AT CHARLIES' CAMP IS FLOODED. LOTS ARE 
  BEGINNING TO GO UNDER WATER AT CHARLIES' CAMP AND NEL-WIN. 
  RIVERBEND ROAD TO BORDEAUX POINT FROMCHARLIES' CAMP IS FLOODING. 
  NORTHEAST EVACUATION ROAD TO HOUSE ON THE RIVERBANK SOUTHWEST OF 
  MHOON LANDING IS FLOODED AT THE LOWEST SPOT. CAMP ON WEST SIDE OF 
  MIDWAY LAKE IS TOTALLY COVERED. FARMSTEAD JUST SOUTH OF ARKANSAS 
  COUNTY ROAD 533 IS FLOODING.

$$
708 
WGUS84 KMEG 230007
FLSMEG

FLOOD ADVISORY...REISSUED
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT MON APR 22 2013

...THE FLOOD ADVISORY IS CANCELLED FOR THE MISSISSIPPI RIVER
   DUE TO ISSUANCE OF FLOOD WARNING...

  MISSISSIPPI RIVER AT TUNICA RIVERPARK AFFECTING LEE AND TUNICA 
  COUNTIES
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC077-MSC143-221703-
/O.CAN.KMEG.FL.Y.0021.000000T0000Z-130423T0012Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
707 PM CDT MON APR 22 2013

THE FLOOD ADVISORY IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT TUNICA PARK AS A WARNING IS NOW IN EFFECT.
  
$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 20, 8:14 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 20, 8:14 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
814 AM CDT SAT APR 20 2013

.UPDATE...
UPDATED FOR CANCELLING FROST ADVISORY.

&&

.DISCUSSION...
TEMPERATURES HAVE WARMED INTO THE 40S. THEREFORE THE FROST
ADVISORY HAS BEEN CANCELLED. A MILD SPRING DAY IS IN STORE FOR THE
MIDSOUTH TODAY WITH A FEW HIGH CLOUDS PASSING THROUGH THIS
AFTERNOON.

JAB

&&

.PREV DISCUSSION... /ISSUED 619 AM CDT SAT APR 20 2013/

DISCUSSION... /ISSUED 435 AM CDT SAT APR 20 2013/

CANADIAN SURFACE HIGH PRESSURE TO PREVAIL ACROSS THE MIDSOUTH
TODAY...WITH BOUNTIFUL SUNSHINE RESULTING IN TEMPS WARMING A FAIR
AMOUNT OVER FRIDAY/S HIGHS. HAVE TRIMMED THE SHORT TERM FROST
ADVISORY BACK TO AREAS NEAR THE TN RIVER AND NORTHERN WEST TN...
WHERE COOLEST TEMPS PREVAILED AND DEWPOINTS WERE CLOSER TO
FREEZING.

THE SURFACE HIGH WILL MOVE OFF TO THE THE EAST TONIGHT...WITH A
GRADUAL TRANSITION TO LIGHT EASTERLY WINDS ON SUNDAY. LOW LEVEL
MOISTURE RETURN BEGINS MONDAY AND STRENGTHENS TUESDAY...IN ADVANCE
OF A TUESDAY NIGHT COLD FRONTAL PASSAGE. THIS FRONTAL PASSAGE WILL
BRING THE NEXT APPRECIABLE CHANCE OF RAIN TO THE MIDSOUTH...WITH
GFS AND NAM SOUNDINGS SHOWING THE TUESDAY AFTERNOON PERIOD
PREDOMINATELY CAPPED. NEAR WET ADIABATIC LAPSE RATES AND MODEST
INSTABILITY...AS DEPICTED BY GFS SOUNDINGS...SHOULD LIMIT TUESDAY
NIGHT/S SEVERE WEATHER POTENTIAL.

FAIR WEATHER SHOULD PREVAIL FOR THE LATTER HALF OF THE WORKWEEK.
THEREAFTER... THE ECMWF AND GFS ARE IN RELATIVELY GOOD AGREEMENT
IN BRINGING ANOTHER ROUND OF HEIGHT FALLS INTO THE MID AND UPPER
MS RIVER VALLEY. RAIN RETURNS SATURDAY... ASSOCIATED WITH ANOTHER
COLD FRONTAL PASSAGE. GFS MOS GUIDANCE APPEARS TOO WARM IN THE POST
FRONTAL AIRMASS NEXT WEEKEND...AND HAVE UNDERCUT.

PWB

&&

.AVIATION...

12Z TAF SET

VFR CONDITIONS EXPECTED OVER NEXT 24 HOURS. WINDS WILL GENERALLY
BE LIGHT AND VARIABLE.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  46  71  50 /   0   0   0   0
MKL  64  39  69  46 /   0   0   0   0
JBR  64  45  67  47 /   0   0   0   0
TUP  67  41  70  47 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 20, 7:16 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
716 AM CDT SAT APR 20 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211430-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
716 AM CDT SAT APR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 11:00 AM CDTRiver Flood AdvisoryMEGDeSoto13 days

Nearby

River Flood Advisories in Mississippi, 2013River Flood Advisories in Arkansas, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.